Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 291, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 8, 2000, 2:08 PM CDT for Cumberland County, Putnam County, White County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 2000, 2:08 PM CDT (19:08 UTC)
- Expired
- Aug 8, 2000, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cumberland County, TN, Putnam County, TN, White County, TN
The radar
The Nashville radar (KOHX), 115 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 2:25 PM CDT | Thunderstorm Wind 52 E | East Portion, TN | EMA reported trees down across the eastern part of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 081908 SVRBNA TNC035-141-185-081945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 208 PM CDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CUMBERLAND COUNTY IN TENNESSEE EASTERN PUTNAM COUNTY IN TENNESSEE WHITE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SPARTA * UNTIL 245 PM CDT * AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM ALGOOD TO 9 MILES WEST OF SPARTA...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OVER SPARTA AT 220 PM CDT OVER MONTEREY AT 230 PM CDT 3 MILES NORTHWEST OF PLEASANT HILL AT 245 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 9:45 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Aug 8, 9:45 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 945 AM CDT WED AUG 08 2000 A STICKY MORNING IS UNDERWAY ACROSS MIDDLE TN WITH TEMPERATURES ALREADY WELL INTO THE 80S AND DEW POINTS IN THE LOWER 70S. MORNING UPPER AIR GIVES BNA A POTENTIAL MAXIMUM TEMPERATURE OF 98 (PROBABLY A BIT HIGH) ...K INDEX 37...CAPE NEAR 5000 J/KG. WEAK CAPPING EXISTS...BUT WE THINK THIS CAN BE OVERCOME WITH STRONG HEATING... RESULTING IN SCATTERED CONVECTION. A ZONE UPDATE WILL BE ISSUED THIS MORNING TO ADD HEAT INDEX HEADLINE TO ALL OF MIDDLE TN ZONES FOR VALUES NEAR 105 THIS AFTERNOON. HEAT ADVISORY CRITERIA NOT MET...EVEN SO...WE HAVE HAD SEVERAL VERY UNCOMFORTABLE DAYS AND FOLKS IN MIDDLE TN SHOULD BE CAUTIOUS. ACTUAL TEMPERATURES WILL REACH NEAR 95 ACROSS MOST OF AREA WITH NEAR 90 ON THE PLATEAU. ALSO...WILL MAKE POPS 30 PERCENT ALL AREAS. AT THIS TIME...SEE NO WAY TO DISTINGUISH ONE ZONE FROM THE NEXT FOR POPS. .BNA...NONE. SH
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:27 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.